... I get severe headaches if I don't drink enough water or if I go for a long walk/run. Is this normal? I was on it for a year then tried to take myself off it for about 3 months and have started on it again (for the better). I'm taking 900mg a day. Any answers or advice would help. Obviously I'm trying to drink about 2 litres a day and more after exercise but I didn't know long walks/runs would also affect my lithium levels.
It's salt and it will affect your hydration. As for taking yourself off any prescribed medication, that is never a good idea as there are risks and often consequences when we make such decisions on our own, I know, doing that almost killed me once. These are great, valid questions and concerns that are best addressed by the physician prescribing it for you.
Hi, Nat! Dehydration causes your blood lithium levels to rise and headache is one of the first symptoms of lithium toxicity, along with muscle tremors and incoordination.
Your two litres is great, but be sure to maintain constant levels and drink a little extra on hot days or after heavy exersize.
Your body weight (lbs) divided by 2, divided by 8.
130 lbs divided by 2 = 65, divided by 8 = 8 (8oz) glasses of water daily.
64oz = 1.9 US liters 1.9US liters = 1.9 UK litre
Best wishes, WCV
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Feb 2011 • 3 answers
Just started lithium a week and a half ago I havent noticed any changes how long does it usually ta?
Posted 29 Nov 2012 • 3 answers
Posted 27 Aug 2013 • 4 answers
I take 1250 lithium every night. Two months ago my lithium levels were 0.8 whereas today my results?
Posted 31 Jan 2015 • 3 answers
Posted 4 Mar 2015 • 1 answer